# SDR HYIA20170822002

- Difficulty date: August 19, 2017
- Submitted: August 22, 2017
- Operation: Air carrier
- Aircraft: N548GA
- Make and model: Cessna 402C
- Aircraft serial: 402C0653
- Aircraft time: 29,736 hours, 36,107 cycles
- Engine: Cont TSIO520VB
- Engine time: 1,917 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Damaged
- Location: Nr 5 Cylinder
- Part time: 1,917 hours
- Stage of operation: CR
- How discovered: B
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

CREW REPORTED 'INTERMITTENT ENGINE MISFIRE IN FLIGHT.  NO PRECAUTIONARY ACTIONS WERE TAKEN BY THE CREW AND THE ACFT LANDED SAFELY AT ITS INTENDED DESTINATION WITH NO ISSUES.  INSPECTION DISCOVERED LOW DIFFERENTIAL COMPRESSION CHECK RESULT AT CYLINDER NR 5 FOR THE LT ENGINE.  A BORESCOPE INSPECTION WAS PERFORMED.  THE VALVE DOES NOT APPEAR TO EXHIBIT THE COMMON GREEN COLOR INDICATING HEAT DAMAGE BUT THE EXHAUST VALVE EDGES WERE NOTED AS WAVY.  ASSUME THIS MAY BE A CUMULATIVE EROSION EFFECT FROM EXHAUST GAS BLOW BY.  DIFFERENTIAL COMPRESSION CHECK AND BORESCOPE INSPECTION PERFORMED IAW LATEST REVISION OF CMI M-O MANUAL.  ON REMOVAL OF THE ROCKER BOX COVER, THE EXHAUST VALVE ROTOCOIL WAS FOUND TO BE SEVERELY DAMAGED.
